MAUDE Adverse Event Report: BIOMET 3I 3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I 3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number BNST413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient weight is not provided / unknown.Initial reporter¿s title is not provided / unknown.A summary investigation has been completed for bone loss events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for bone loss have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
Doctor reports bone loss, loss of vertical bone and exposure of threads around the bnst3213 implant.Tooth site # 15.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.The following sections are being reported: d9: device availability was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation was added: 3331.H10: narrative/data was updated.Dhr review was completed for the subject lot number.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number for similar events and no other complaint was identified.As documented in the summary investigation, contributing factors for the reported event likely exist outside of zimmer biomet control, including those related to medical conditions / patient habits and surgical technique.Based on the summary investigation, no malfunction occurred upon investigation and no association between the dental implant and bone loss was found that can explain these events.Therefore, the reported event remains non-verifiable as it is a medical condition.Osseointegrated dental implants are an important tool in prosthetic dentistry and provide edentulous patients with alternative replacements for teeth.Although most implants are extremely successful, with survival rates of up to 98% for implants placed in controlled clinical settings, implants can fail.One problem associated with this minor defect rate is bone loss, which is likely attributed external factors including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Bone loss is a previously investigated failure which is currently trended on a monthly basis.Current implant design and manufacturing risk documentation assess bone loss as potential failures with adequate controls in place.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for bone loss have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.With no signals indicating a systemic quality issue, no escalation to capa is required.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional or corrected information to report.

Brand Name
3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11457174
Report Number0001038806-2021-00407
Device Sequence Number14333329
Product Code DZE
UDI-Device Identifier00844868029168
UDI-Public(01)00844868029168(17)220927(10)2017090856
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/27/2022
Device Model NumberBNST413
Device Catalogue NumberBNST413
Device Lot Number2017090856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR